Alert archive / Utah / Winter Storm Warnings in 2017
Winter Storm Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Feb 6, 2017, 2:12 AM MST. It took effect at Feb 6, 2017, 4:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 2:12 AM MST (09:12 UTC)
- In effect from
- Feb 6, 2017, 4:00 PM MST
- Expired
- Feb 8, 2017, 2:01 AM MST
- In force
- 34 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
252 WWUS45 KSLC 060912 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 212 AM MST MON FEB 6 2017 UTZ007>010-517-062300- /O.NEW.KSLC.WS.W.0007.170206T2300Z-170208T1100Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD...COVE FORT...KOOSHAREM... FISH LAKE 212 AM MST MON FEB 6 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM MST WEDNESDAY. * AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70. * SNOW ACCUMULATIONS...1-2 FEET. * TIMING...LIGHT SNOW DEVELOPS TODAY, BECOMING HEAVY AT TIMES TONIGHT INTO TOMORROW NIGHT. * WINDS...GUSTS GREATER THAN 80 MPH POSSIBLE ON THE RIDGELINES. PERIODS OF GUSTS NEAR 60 MPH AT MID ELEVATION. * IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING SNOW. MOUNTAIN ROUTES WILL SEE WINTER DRIVING CONDITIONS. IF TRAVELING THROUGH THE MOUNTAINS, MAKE SURE TO TAKE A WINTER STORM SURVIVAL KIT INCLUDING HEAVY CLOTHES AND BLANKETS, EXTRA FOOD AND WATER, AND A FLASHLIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION, VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ ROGOWSKI/DEWEY FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
6 follow-up statements
724 WWUS45 KSLC 062141 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 241 PM MST MON FEB 6 2017 UTZ007>010-517-070615- /O.CON.KSLC.WS.W.0007.170206T2300Z-170208T1100Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD...COVE FORT...KOOSHAREM... FISH LAKE 241 PM MST MON FEB 6 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST WEDNESDAY... * AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70. * SNOW ACCUMULATIONS...1-2 FEET. THE GREATEST ACCUMULATIONS ARE EXPECTED ACROSS THE NORTHERN WASATCH AND WESTERN UINTA MOUNTAINS...ESPECIALLY THOSE AREAS FAVORED IN SOUTHWEST TO WESTERLY FLOW. * SNOW LEVELS...6000 TO 6500 FEET TONIGHT THROUGH EARLY TUESDAY MORNING ...THEN CLIMBING TO 7500 FEET BY MIDDAY TUESDAY. * TIMING...LIGHT SNOW SHOWERS ARE EXPECTED AT TIMES INTO THIS EVENING BEFORE BECOMING HEAVY AT TIMES LATER TONIGHT THROUGH TUESDAY NIGHT. * WINDS...BECOMING INCREASINGLY STRONG TONIGHT THROUGH TUESDAY WITH THE STRONGEST WINDS TUESDAY AFTERNOON. GUSTS IN EXCESS OF 60 MPH ACROSS EXPOSED AREAS ABOVE 7500 FEET ARE EXPECTED. * IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING SNOW. AREAS SUCH AS LOGAN SUMMIT ON US HIGHWAY 89 AND DANIELS SUMMIT ON US 40 WILL BE MOST SUSCEPTIBLE...AS WELL AS SOME OF THE ACCESS ROUTES TO HIGHER ELEVATION SKI RESORTS. MORE PERIODIC ROAD SNOW CONCERNS ARE EXPECTED FOR ELEVATIONS BELOW 7500 FEET...SUCH AS PARLEYS SUMMIT ON I-80...WITH ACCUMULATIONS MOST PRONE DURING THE EARLY MORNING HOURS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION... VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ UTZ006-WYZ021-070615- /O.NEW.KSLC.WW.Y.0012.170207T0700Z-170207T1900Z/ WASATCH MOUNTAIN VALLEYS-SOUTHWEST WYOMING- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY... EVANSTON 241 PM MST MON FEB 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST TUESDAY. * AFFECTED AREA...THE WASATCH BACK AND SOUTHWEST WYOMING...PRIMARILY ABOVE 6500 FEET. * SNOW ACCUMULATIONS...2 TO 5 INCHES * TIMING...LIGHT SNOW SHOWERS ARE EXPECTED AT TIMES INTO THIS EVENING BEFORE BECOMING HEAVY AT TIMES LATER TONIGHT THROUGH TUESDAY MORNING. SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN TUESDAY AFTERNOON * SNOW LEVELS...RISING ABOVE 7000 FEET LATE TUESDAY MORNING * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH STRONGER GUSTS. * IMPACTS...WINTER DRIVING CONDITIONS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH MID MORNING TUESDAY MORNING. AREAS OF GREATEST CONCERN FOR TRAVEL IMPACTS INCLUDE US 40 BETWEEN HEBER CITY AND PARK CITY...THE PARK CITY AREA AND INTERSTATE 80 ACROSS SOUTHWEST WYOMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION, VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
904 WWUS45 KSLC 070500 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 PM MST MON FEB 6 2017 UTZ007>010-517-071300- /O.CON.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD...COVE FORT...KOOSHAREM... FISH LAKE 1000 PM MST MON FEB 6 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST WEDNESDAY... * AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70. * SNOW ACCUMULATIONS...1-2 FEET. THE GREATEST ACCUMULATIONS ARE EXPECTED ACROSS THE NORTHERN WASATCH AND WESTERN UINTA MOUNTAINS...ESPECIALLY THOSE AREAS FAVORED IN SOUTHWEST TO WESTERLY FLOW. * SNOW LEVELS...6000 TO 6500 FEET TONIGHT THROUGH EARLY TUESDAY MORNING THEN ...CLIMBING TO 7500 FEET BY MIDDAY TUESDAY. * TIMING...SNOW IS EXPECTED TO INCREASE OVERNIGHT, BECOMING HEAVY AT TIMES LATE TONIGHT THROUGH THE MORNING HOURS TUESDAY. SNOW WILL LINGER INTO THE AFTERNOON HOURS TUESDAY BEFORE GRADUALLY DECREASING TUESDAY NIGHT. * WINDS...BECOMING INCREASINGLY STRONG TONIGHT THROUGH TUESDAY WITH THE STRONGEST WINDS TUESDAY AFTERNOON. GUSTS IN EXCESS OF 60 MPH ACROSS EXPOSED AREAS ABOVE 7500 FEET ARE EXPECTED. * IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING SNOW. AREAS SUCH AS LOGAN SUMMIT ON US HIGHWAY 89 AND DANIELS SUMMIT ON US 40 WILL BE MOST SUSCEPTIBLE...AS WELL AS SOME OF THE ACCESS ROUTES TO HIGHER ELEVATION SKI RESORTS. MORE PERIODIC ROAD SNOW CONCERNS ARE EXPECTED FOR ELEVATIONS BELOW 7500 FEET...SUCH AS PARLEYS SUMMIT ON I-80...WITH ACCUMULATIONS MOST PRONE DURING THE EARLY MORNING HOURS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION... VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ UTZ006-WYZ021-071300- /O.CON.KSLC.WW.Y.0012.170207T0700Z-170207T1900Z/ WASATCH MOUNTAIN VALLEYS-SOUTHWEST WYOMING- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY... EVANSTON 1000 PM MST MON FEB 6 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... * AFFECTED AREA...THE WASATCH BACK AND SOUTHWEST WYOMING... PRIMARILY ABOVE 6500 FEET. * SNOW ACCUMULATIONS...2 TO 5 INCHES. * TIMING...SNOW IS EXPECTED TO INCREASE OVERNIGHT, BECOMING HEAVY AT TIMES LATE TONIGHT THROUGH THE MORNING HOURS TUESDAY. SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN TUESDAY AFTERNOON * SNOW LEVELS...RISING ABOVE 7000 FEET LATE TUESDAY MORNING * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH STRONGER GUSTS. * IMPACTS...WINTER DRIVING CONDITIONS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH MID MORNING TUESDAY MORNING. AREAS OF GREATEST CONCERN FOR TRAVEL IMPACTS INCLUDE US 40 BETWEEN HEBER CITY AND PARK CITY...THE PARK CITY AREA AND INTERSTATE 80 ACROSS SOUTHWEST WYOMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION... VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
449 WWUS45 KSLC 070931 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 231 AM MST TUE FEB 7 2017 UTZ007>010-517-080000- /O.CON.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD...COVE FORT...KOOSHAREM... FISH LAKE 231 AM MST TUE FEB 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST WEDNESDAY... * AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 8 TO 16 INCHES IS EXPECTED BY LATE TONIGHT. * SNOW LEVELS...6500 FEET THIS MORNING...THEN CLIMBING TO 7500 FEET LATE THIS AFTERNOON AND TONIGHT. * TIMING...SNOW WILL BECOME HEAVY AT TIMES TODAY. SNOW WILL LINGER INTO THIS EVENING BEFORE GRADUALLY DECREASING TONIGHT. * WINDS...GUSTS IN EXCESS OF 80 MPH ARE EXPECTED AT TIMES ON THE HIGHER EXPOSED RIDGELINES. PERIODIC GUSTS AROUND 60 MPH ARE POSSIBLE AT MID ELEVATION WITH WESTERLY EXPOSURE. * IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING SNOW. AREAS SUCH AS LOGAN SUMMIT ON US HIGHWAY 89 AND DANIELS SUMMIT ON US 40 WILL BE MOST SUSCEPTIBLE...AS WELL AS SOME OF THE ACCESS ROUTES TO HIGHER ELEVATION SKI RESORTS. MORE PERIODIC ROAD SNOW CONCERNS ARE EXPECTED FOR ELEVATIONS BELOW 7500 FEET...SUCH AS PARLEYS SUMMIT ON I-80...WITH ACCUMULATIONS MOST PRONE DURING THE MORNING HOURS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION... VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ UTZ006-WYZ021-071900- /O.CON.KSLC.WW.Y.0012.000000T0000Z-170207T1900Z/ WASATCH MOUNTAIN VALLEYS-SOUTHWEST WYOMING- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY... EVANSTON 231 AM MST TUE FEB 7 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * AFFECTED AREA...THE WASATCH BACK AND SOUTHWEST WYOMING... PRIMARILY ABOVE 6500 FEET. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 4 INCHES. * TIMING...SNOW WILL BECOME HEAVY AT TIMES THIS MORNING. SNOW IS EXPECTED TO MIX WITH OR CHANGE TO RAIN TUESDAY AFTERNOON * SNOW LEVELS...RISING ABOVE 7000 FEET MIDDAY. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH STRONGER GUSTS FOR THE WASATCH BACK. ACROSS SOUTHWEST WYOMING SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS NEAR 55 MPH DURING THE AFTERNOON. * IMPACTS...WINTER DRIVING CONDITIONS ARE POSSIBLE THROUGH MID MORNING. AREAS OF GREATEST CONCERN FOR TRAVEL IMPACTS INCLUDE US 40 BETWEEN HEBER CITY AND PARK CITY...THE PARK CITY AREA AND INTERSTATE 80 ACROSS SOUTHWEST WYOMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION... VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
940 WWUS45 KSLC 072101 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 201 PM MST Tue Feb 7 2017 UTZ007>010-517-080630- /O.CON.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Central Mountains- Including the cities of...Woodruff...Randolph...Alta...Brighton... Mirror Lake Highway...Scofield...Cove Fort...Koosharem... Fish Lake 201 PM MST Tue Feb 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST WEDNESDAY... * AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH LATE TONIGHT. * SNOW LEVELS...FLUCTUATING BETWEEN 6500-7500 FEET THIS AFTERNOON AND EVENING. FALLING TO BETWEEN 5500 TO 6500 FEET EARLY TOMORROW MORNING. * TIMING...PERIODS OF HEAVY SNOW COUPLED WITH STRONG WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE TAPERING THROUGH THE LATTER HALF OF THE NIGHT * WINDS...STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THIS EVENING PRIOR TO GRADUALLY DIMINISHING OVERNIGHT. GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS THE OPEN AND EXPOSED AREAS ABOVE 7500 FEET THROUGH THIS EVENING. * IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING SNOW. AREAS SUCH AS LOGAN SUMMIT ON US HIGHWAY 89 AND DANIELS SUMMIT ON US 40 WILL BE MOST SUSCEPTIBLE...AS WELL AS SOME OF THE ACCESS ROUTES TO HIGHER ELEVATION SKI RESORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION... VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
888 WWUS45 KSLC 080058 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 558 PM MST Tue Feb 7 2017 UTZ007>009-080200- /O.CAN.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains- Including the cities of...Woodruff...Randolph...Alta...Brighton... Mirror Lake Highway 558 PM MST Tue Feb 7 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Salt Lake City has cancelled the Winter Storm Warning. Snow showers will linger above 7000 feet through the evening hours with only minor additional accumulation expected. Gusty winds are expected to continue along the upper ridgelines through the overnight hours. $$ UTZ010-517-081100- /O.CON.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/ Wasatch Plateau/Book Cliffs-Central Mountains- Including the cities of...Scofield...Cove Fort...Koosharem... Fish Lake 558 PM MST Tue Feb 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST WEDNESDAY... * AFFECTED AREA...THE MOUNTAINS OF UTAH NORTH OF INTERSTATE 70. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH LATE TONIGHT. * SNOW LEVELS...FLUCTUATING BETWEEN 6500-7500 FEET THIS AFTERNOON AND EVENING. FALLING TO BETWEEN 5500 TO 6500 FEET EARLY TOMORROW MORNING. * TIMING...PERIODS OF HEAVY SNOW COUPLED WITH STRONG WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE TAPERING THROUGH THE LATTER HALF OF THE NIGHT * WINDS...STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THIS EVENING PRIOR TO GRADUALLY DIMINISHING OVERNIGHT. GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS THE OPEN AND EXPOSED AREAS ABOVE 7500 FEET THROUGH THIS EVENING. * IMPACTS...THE COMBINATION OF STRONG WINDS AND HEAVY SNOW WILL LIKELY CREATE PERIODS OF NEAR ZERO VISIBILITY DUE TO BLOWING SNOW. AREAS SUCH AS DANIELS SUMMIT ON US 40 WILL BE MOST SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG WINDS ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION... VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
279 WWUS45 KSLC 080901 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 201 AM MST Wed Feb 8 2017 UTZ010-517-081015- /O.CAN.KSLC.WS.W.0007.000000T0000Z-170208T1100Z/ Wasatch Plateau/Book Cliffs-Central Mountains- Including the cities of...Scofield...Cove Fort...Koosharem... Fish Lake 201 AM MST Wed Feb 8 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Salt Lake City has cancelled the Winter Storm Warning for the Wasatch Plateau and Central Mountains. Snow showers will continue to become more widely scattered this morning. $$ Rogowski/Dewey For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 9:13 PM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 5, 9:13 PM MST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 913 PM MST Sun Feb 5 2017 .SYNOPSIS...An active and rather wet pattern will begin Monday and continue through midweek. High pressure aloft will settle over the Great Basin for the latter half of the week. && .SHORT TERM (Through 00Z Thursday)...The remnant of the old upper low just off the northern California coast this evening will continue east as an open wave across the Great Basin late tonight through Monday. Ahead of this feature weak low-level warm advection could produce a limited area of light precip across the far north later tonight. Increasing low-level southwest flow overnight should keep the air mass well mixed and temps mild across the west ahead of the aforementioned disturbance for Monday. Weak dynamic lift associated with the passing open wave along with fairly moist low-level warm advection should generate sufficient lift for widespread valley rain/mountain snow Monday morning through at least early afternoon. Focus of the heaviest precip likely to remain where the low-level thermal advection is the strongest across the northern third of Utah. Suspect that some showery precip will work into areas over/near the central mountains, though with poorly developed lift this precip should be on the light side. A moist and rather strong westerly flow aloft Tuesday through early Wednesday will bring additional precip into the northern two-thirds of the forecast area. The focus once again will remain across the north where the best dynamic and thermal support will concentrate. Building heights with the ridge axis to the west will result in an increasing anti-cyclonic west-northwest beginning Wednesday. Lingering precip, mainly over the higher terrain, early Wednesday will gradually taper off as heights build Wednesday afternoon. .PREVIOUS LONG TERM (After 00z Thursday)...Short wave ridging/building heights will provide net stabilization of the vertical profile Wed night into Thursday. Though modest moisture will remain in place, this coupled with the upper jet buckling well north will prohibit much if any precip through much of Thursday (outside of potentially along the UT/ID border region). Have reduced PoPs through the period, and may need to go lower if trends in globals remain status- quo run to run. Upstream the next Pacific trough will continue translating ESE within a progressive pattern, with another solidly deep moisture tap (originating from the ITCZ). Though the bulk of this moisture will surge NE into the PacNW prior to landfall on Thursday, models continue to portray modest IVT developing Thursday night across the the far north within another round of WAA, this owing to increasing PoPs/areal cover of precip generally north of the SLC valley attm. Very mild temps are expected areawide due to the breadth of WAA and deep mixing potential, with snow levels rising to and above 8500ft across the north. Anticipating a continued need to monitor snow melt and/or rain on snow across the far northern valleys (especially Ogden Valley where the deepest snowpack resides). Continued ESE translation of the trough on Friday will allow the tail of the deepest moisture tap to sneak around the southern tip of the high Sierras, this increasing PWAT/IVT along and downstream of a sharpening baroclinic zone (attendant cold front) that appears somewhat frontogenic over NW Utah/NE Nevada. Aided forcing from this front as it tracks ESE late Friday into the overnight hours coupled with the deep moisture in place should once again yield widespread and potentially significant precip for a period late Friday into the overnight hours as the front continues to sag SE across the area. Bulk of precip looks likely to remain valley rain/mtn snow, though snow levels will be trending to lower. Will have to continue monitoring details in guidance regarding breadth of cold advection in the post frontal environment, and extent of moisture remaining for any valley snow potential, though suspect much of this moisture will shift downstream with passage allowing a sharp decline in precip within the cold sector. Have retained generally chance Pops (largely snow) over northern/central Utah for now. && .AVIATION...VFR conditions with south winds will prevail through the night into Mon morning at the KSLC terminal. Winds will become gusty again after about 07-08z. CIGS will lower to around 6000 ft after about 09z along with a chance of rain showers continuing through Mon morning. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...CONGER LONG TERM...MERRILL AVIATION...WILENSKY For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Feb 5, 6:26 AM MST, 19 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 626 AM MST SUN FEB 5 2017 UTZ001>016-019>021-517-518-WYZ021-061400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 626 AM MST SUN FEB 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT VALLEY RAIN AND MOUNTAIN SNOW WILL START TO DEVELOP ACROSS MAINLY NORTHERN UTAH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE WEATHER PATTERN IS EXPECTED MONDAY AND CONTINUING THROUGH MUCH OF THE WEEK BRINGING VALLEY RAIN AND ACCUMULATING MOUNTAIN SNOW TO MAINLY NORTHERN AND CENTRAL UTAH. ABUNDANT MOISTURE MAY ACCOMPANY THIS PATTERN. THE NORTHERN MOUNTAINS COULD SEE SIGNIFICANT ACCUMULATIONS DURING THIS TIME...ESPECIALLY ABOVE AROUND 8000 FEET. LOWER ELEVATIONS COULD POTENTIALLY SEE RAPID MELTING OF EXISTING SNOWPACK DUE TO THE RAIN AND A RELATIVELY MILD AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:41 PM MST | Winter Weather Advisory | SLC | 21 hr |
Nearby
Winter Storm Warnings in Utah, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.